MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OFFSET BROACH HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. OFFSET BROACH HANDLE; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71365703
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thr the offset broach handle was not gripping, coming off the broaches when being impacted, nothing fell inside the patient wound.Instruments inside patient.Procedure finished with s&n backup device.Surgical delay of less than or equal to 30 minutes.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device does not confirm the stated failure mode.The device shows extensive wear around the clamping mechanism.The device has nicks and scratches.A functional evaluation of the returned device confirmed the stated failure mode.The device, when mated with the corresponding part, it has some degrees of movement.Though the movement is not a lot, the instrument requires precision.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OFFSET BROACH HANDLE
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11382440
Report Number1020279-2021-01596
Device Sequence Number4037558
Product Code JDG
UDI-Device Identifier03596010553393
UDI-Public03596010553393
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71365703
Device Catalogue Number71365703
Device Lot Number15BM11023
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date06/04/2021
Patient Sequence Number1